Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 473, NWS Tulsa, OK

August 6, 2011Cherokee County, Mayes County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2011, 4:33 PM CDT for Cherokee County, Mayes County, Wagoner County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 4:33 PM CDT (21:33 UTC)
Expired
Aug 6, 2011, 4:53 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Mayes County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS54 KTSA 062133
SVRTSA
OKC021-097-145-062215-
/O.NEW.KTSA.SV.W.0473.110806T2133Z-110806T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  CENTRAL WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 PM CDT

* AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF WAGONER...MOVING EAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WAGONER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3619 9526 3593 9519 3589 9556 3603 9560
      3608 9550 3607 9545 3610 9544
TIME...MOT...LOC 2133Z 258DEG 9KT 3600 9547

$$
1 follow-up statement
923 
WWUS54 KTSA 062153
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT SAT AUG 6 2011

OKC021-097-145-062203-
/O.CAN.KTSA.SV.W.0473.000000T0000Z-110806T2215Z/
CHEROKEE OK-MAYES OK-WAGONER OK-
453 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAGONER...SOUTHWESTERN
MAYES AND WESTERN CHEROKEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS TO 40 MILES AN HOUR WILL STILL BE POSSIBLE WITH THIS 
STORM.

LAT...LON 3619 9526 3593 9519 3589 9556 3603 9560
      3608 9550 3607 9545 3610 9544
TIME...MOT...LOC 2153Z 258DEG 9KT 3601 9541

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:53 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 6, 2:53 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT SAT AUG 6 2011

.DISCUSSION...

QUASI-STATIONARY FRONT/OUTFLOW BOUNDARY CURRENTLY SITTING JUST
INSIDE THE NORTHWEST PART OF THE FORECAST AREA. RADAR MOSAIC HAS
SHOWN SIGNS OF SOME MOSTLY ELEVATED ECHOES DEVELOPING THIS
AFTERNOON ALONG THE BOUNDARY...WITH THIS TREND EXPECTED TO
CONTINUE INTO THE EVENING. ADDITIONAL CONVECTION WILL DEVELOP
ACROSS NORTHWEST OKLAHOMA AND INTO CENTRAL KANSAS...WHICH WILL
LIKELY PUT DOWN SOME OUTFLOW BOUNDARIES THAT WILL AFFECT PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TOWARD SUNDAY
MORNING. THIS WILL RESULT IN COOLER OVERNIGHT TEMPERATURES ACROSS
PARTS OF THE AREA TONIGHT...AND LIKELY SLIGHTLY COOLER HIGH
TEMPERATURES TOMORROW.

THE UPPER LEVEL RIDGE FINALLY BEGINS TO BREAK DOWN SOMEWHAT EARLY
THIS COMING WEEK...AND THE FRONT THAT HAS REMAINED JUST NORTH OF
THE AREA WILL BEGIN TO MOVE SOUTHWARD BY LATE TOMORROW. WINDS WILL
SHIFT TO A MORE SOUTHWESTERLY DIRECTION...AND COMBINED WITH THE
NORMAL PREFRONTAL WARM NOSE...WILL RESULT IN A GOOD PORTION OF THE
AREA REACHING TEMPERATURES ABOVE 110 DURING THE AFTERNOON. THE
GRADIENT WILL ALSO INCREASE...RESULTING IN WINDIER CONDITIONS THAN
WE HAVE SEEN LATELY. THE COMBINED VERY HOT TEMPERATURES...VERY LOW
RELATIVE HUMIDITIES /LESS THAN 20 PERCENT/...AND STRONGER
SUSTAINED WINDS WILL CONTRIBUTE TO AN EXTREME FIRE DANGER ON
MONDAY AFTERNOON...ESPECIALLY FOR AREAS ALONG AND NORTHWEST OF
INTERSTATE 44. A FIRE WEATHER WATCH WILL BE ISSUED TO COVER THE
THREAT IN THIS AREA...ALTHOUGH IT SHOULD BE NOTED THAT WIND SPEEDS
MAY BE MARGINAL ESPECIALLY IN OSAGE/PAWNEE/WASHINGTON COUNTIES.
THE FEELING IS THAT THE EXTREME TEMPERATURES/RELATIVE HUMIDITIES
AND THE RECENT FIRE BEHAVIOR OFFSET THAT MARGINALITY AT THIS TIME.

COOLER...ALTHOUGH STILL ABOVE NORMAL...TEMPERATURES WILL ARRIVE ON
TUESDAY...AS THE AREA GETS INTO A SUBTLE WEST TO NORTHWEST FLOW
REGIME ALOFT. THIS WILL ALSO INCREASE MCS POTENTIAL INTO THE
MIDDLE OF THE WEEK...ESPECIALLY FOR AREAS OF FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

THE RIDGE WILL REBUILD INTO THE REGION TOWARD THE LATTER PART OF
THE WEEK...WHICH WILL SHUT OFF THE PRECIPITATION POTENTIAL AND
ALSO LEAD TO A RETURN TO WIDESPREAD TRIPLE DIGIT HEAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 107  83 110 /  30  20  10  10
FSM   80 108  78 110 /  10  20  10  10
MLC   82 108  81 108 /  10  20  10  10
BVO   73 105  76 111 /  40  20  20  20
FYV   74 100  73 102 /  20  20  20  10
BYV   76  99  75 101 /  20  20  30  20
MKO   76 106  77 108 /  20  20  10  10
MIO   77 103  76 107 /  30  20  30  20
F10   77 106  79 108 /  20  20  10  10
HHW   81 107  81 107 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064.

     EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...08
LONG TERM....22
Hazardous weather outlook, Aug 6, 12:45 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SAT AUG 6 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SAT AUG 6 2011

...DANGEROUS HEAT CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AFTERNOON HEAT INDEX VALUES WILL ONCE AGAIN RISE TO THE 105 TO 110
DEGREE RANGE ACROSS MOST OF THE REGION. SCATTERED AFTERNOON AND
EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS.

EXTREMELY DRY CONDITIONS AND EXCEPTIONALLY HOT TEMPERATURES WILL
CONTINUE TO CREATE AN ELEVATED FIRE DANGER ACROSS THE AREA. ANY
THUNDERSTORM ACTIVITY COULD CAUSE ERRATIC WIND DIRECTIONS WHICH
COULD FURTHER EXACERBATE PROBLEMS FIGHTING ANY WILDFIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH
                    FIRE WEATHER POTENTIAL AND DANGEROUS HEAT.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL AND DANGEROUS
                    HEAT POTENTIAL.

EXTENDED DISCUSSION...
DANGEROUSLY HOT AND DRY CONDITIONS WILL CONTINUE AT LEAST INTO
NEXT WEEK. HEAT INDEX VALUES WILL CONTINUE TO REACH THE 105 TO
112 DEGREE RANGE ACROSS A WIDE AREA DURING THE AFTERNOONS.

A CHANCE FOR AFTERNOON THUNDERSTORMS WILL CONTINUE EACH DAY AS
WELL...WITH THE POSSIBILITY OF ISOLATED SEVERE DOWNBURST WINDS.

ONGOING DROUGHT CONDITIONS AND A LACK OF WIDESPREAD RAINFALL WILL
CONTINUE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY
ON MONDAY AS GUSTY SOUTHWEST WINDS INCREASE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:09 PM CDTFire Weather WatchTSACraig, Creek, McIntosh, Mayes, Muskogee, Nowata and 9 more36 hr
Aug 6, 5:41 PM CDTSpecial Weather StatementTSACreek49 min
Aug 6, 5:48 PM CDTSpecial Weather StatementTSATulsa27 min
Aug 6, 6:00 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 6, 6:10 PM CDTSevere Thunderstorm WarningTSATulsa35 min
Aug 6, 6:20 PM CDTSevere Thunderstorm WarningTSACreek40 min
Aug 6, 6:27 PM CDTSpecial Weather StatementTSATulsa33 min
Aug 6, 6:35 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.